Pennsylvania, 2008Damaging Wind in Pennsylvania, July 13, 2008
July 13, 2008 · NWS BGM · 1 event in 1 county or zone
A weak upper level disturbance produced isolated thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance produced isolated thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 13, 1:04 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 13, 1:04 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EDT SUN JUL 13 2008
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL COME TO AN END WITH THE PASSAGE OF
A COLD FRONT TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION
WITH FAIR WEATHER EXPECTED INTO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CDFNT WILL PASS THE RGN TNGT WITH SHRA/TSRA. MAIN FOCUS FOR THE
REMAINDER OF THE AFTN/EARLY EVNG HRS WILL BE TO MONITOR FOR THE
POTNL OF ISOLD STRONG STORMS OVER PORTIONS OF NE PA AND S CNTRL
NY...AND ALSO LCLY +RA (WHICH IS THE GREATER CONCERN)....BUT XPCT FEW
(IF ANY) SIG PRBLMS IN THE SHORT TERM. MDLS SUGGEST A WEAK S/WV
OVER SW PA WILL LIFT NE INTO OUR FCST AREA THIS EVNG...PSBLY
ENHANCING QPF OVER NE PA AND THE SRN CATSKILLS...BUT ALL IN ALL
THIS A MUCH APPRECIATED RAINFALL. EXTRAP GETS BACKEDGE OF PCPN
INTO THE FINGER LAKES AND CNTRL SRN TIER LATE THIS AFTN...AND SHUD
CLEAR SE ZONES BEFORE DAYBREAK. MAY SEE SOME FOG LATER TNGT BUT
AM NOT SURE IF IT WILL BE THICK OR WDSPRD ENUF TO WARRANT A
MENTION IN THE FCST...EVNG SHIFT CAN RE- ASSESS.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MAIN TROF AXIS PASSES TMRW AFTN AND PROFILES SUGGEST POTNL FOR THE
DVLPMNT OF ISOLD LOW TOPPED -SHRA...SPCLY NRN SITES. WENT WITH 20
POPS FOR THAT PD BUT WILL KEEP ZONES DRY...LATER SHIFTS CAN ADD IF
NEEDED. OTRW PLEASANT WX INTO MIDWEEK WITH HIGH PRES IN CONTROL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
QUASI-ZONAL PATTERN IS EXPECTED TO SET UP DURING MUCH OF THIS PERIOD
WITH MINOR SHORT WAVES MOVING THROUGH THE PREVAILING WESTERLIES TO
OUR NORTH. HPC PROGS FIT THIS IDEA BEST TO THE 00Z GEFS ENSEMBLE
SUITE...AND HAVE FOLLOWED THEIR GUIDANCE WITH SOME MODIFICATION...
ESPLY TO DAYS 6-7. THINK THIS SHOULD BE A GENERALLY BENIGN
PATTERN...FEATURING MAINLY DRY AND WARM SUMMER LIKE CONDITIONS.
UPSTREAM MCS DEVELOPMENT ASSOCIATED WITH THE PASSING MINOR
SHORTWAVES WILL BE THE BIG QUESTION MARKS DURING THIS TIME...AS WELL
AS A FRONTAL BOUNDARY PROGGED TO SAG SOUTH OF THE WESTERLIES INTO
CNY/NEPA NEXT WEEKEND. THESE SCENARIOS ARE PLAUSIBLE...BUT
CONFIDENCE IS CERTAINLY NOT HIGH ENOUGH AT THIS POINT TO GO WITH
HIGH CHC TO LIKELY PROBABILITIES BEING OFFERED UP BY THE HPC PROGS
FOR NEXT SAT-SUN. WILL LOWER THESE NUMBERS BY 10-20 PCT BUT KEEP
THEM SLIGHTLY ABOVE CLIMO TO ILLUSTRATE AT LEAST A LITTLE BETTER CHC
THAN NORMAL.
TEMPS LOOK TO AVERAGE 5 DEGREES ABOVE AVERAGE DURING THE DAYS PER
925-850 MB THERMAL FIELDS...SO HAVE NUDGED THE HPC GUIDANCE NUMBERS
UP JUST A BIT THURS-FRI TO SUGGEST A SHOT AT 90 EACH DAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AREA OF SHOWERS AND ISOLATED EMBDD THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND TRANSLATE EAST THROUGH THE AFTERNOON AND EARLY EVENING.
EXPECT MVFR CIG/VSBY RESTRICTIONS TO PREVAIL WITH LOCAL IFR VSBYS
WITHIN MORE INTENSE SHOWERS OR THUNDERSTORMS. VFR CIGS WILL GRDLY
RETURN DURING THE EVENING HOURS...THEN TEND TO SCATTER OUT
OVERNIGHT. AREAS THAT RECEIVED SOAKING RAINFALL WILL LIKELY
EXPERIENCE REDEVELOPMENT OF MVFR-IFR VSBYS IN COOLING ATMOSPHERE.
THIS MAY OCCUR JUST AFTER SKIES CLEAR DURG THE LATE EVENING
/03Z-07Z/...THEN MODELS SHOW SOME MIXYNESS IN THE BOUNDARY LAYER
WITH LOWERING DWPTS...SO THE LATE NIGHT HRS AFT 08Z MAY NOT BE
RESTRICTED. A RETURN TO VFR SCT CU IS LIKELY MONDAY MORNING.
OUTLOOK...
MON NITE THRU THURSDAY...VFR. EARLY MORNING IFR FG PSBL EACH
DAY...MAINLY KELM.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
LONG TERM...JAB
AVIATION...JAB
Hazardous weather outlook, Jul 13, 1:41 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EDT SUN JUL 13 2008
NYZ009-017-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-141845-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-
MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
241 PM EDT SUN JUL 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND PENNSYLVANIA
TONIGHT WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS SYSTEM.
BASIN AVERAGE RAINFALL AMOUNTS OF 1 TO 1.5 INCHES MAY OCCUR DURING
THIS TIME. THUNDERSTORMS WILL HAVE THE POTENTIAL TO DUMP LOCALLY
HIGHER AMOUNTS. MINOR FLOODING OF URBAN AND LOW-LYING AREAS WILL
BE POSSIBLE WITH THESE AMOUNTS.
IN ADDITION TO THE HEAVY RAIN...A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH THE POTENTIAL FOR
STRONG WIND GUSTS BUT WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ015-016-022-141845-
YATES-SENECA-STEUBEN-
241 PM EDT SUN JUL 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL END LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 3:36 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 PM EDT SUN JUL 13 2008
PAZ039-040-043-132115-
SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
436 PM EDT SUN JUL 13 2008
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRINGVILLE...AND
MOVING NORTHEAST AT 36 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ALFORD AT 445 PM EDT...
HARFORD AND NEW MILFORD AT 450 PM EDT...
GIBSON AT 455 PM EDT...
JACKSON AT 500 PM EDT...
ARARAT AT 505 PM EDT...
THOMPSON AT 510 PM EDT...
STARRUCA AT 515 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Thunderstorm Wind, Susquehanna
- When
- July 13, 3:52 PM EST
- Where
- Susquehanna County, 0.69 mi S of West Lenox
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- County Official
- Coordinates
- 41.710, -75.700
Strong winds blew down numerous trees in Lenox Township. Several cottages were damaged by falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 13, 20081 death · 1 injured · $25,000 · 3 events
- Rip Current in Indiana, July 13, 20081 death · 1 event
- Lightning Strike in Mississippi, July 13, 20081 death · 1 event
- Flash Flood and Damaging Wind in Arizona, July 13, 2008$520,000 · 60 kt wind · 3 events
- Hail and Damaging Wind in Arizona, July 13, 2008$135,000 · 56 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Texas, July 13, 20082 injured · $33,000 · 55 kt wind · 12 events
- Damaging Wind and Lightning Strike in Georgia, July 13, 2008$55,000 · 50 kt wind · 2 events
- Lightning Strike in North Carolina, July 13, 2008$20,000 · 1 event
- Damaging Wind in Florida, July 13, 2008$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Alabama, July 13, 2008$3,000 · 50 kt wind · 4 events
- Damaging Winds in New York, July 13, 200850 kt wind · 3 events
- Damaging Winds in Louisiana, July 13, 200854 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127281.